Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 19, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 30, 2007, 6:11 AM HST for Hawaii County, Hawaii. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 6:11 AM HST (16:11 UTC)
- Expired
- Apr 1, 2007, 4:00 AM HST
- In force
- 46 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 301611 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 611 AM HST FRI MAR 30 2007 ...WINDS ARE INCREASING ACROSS THE BIG ISLAND SUMMITS... .WEST WINDS ACROSS THE BIG ISLAND SUMMITS HAVE INCREASED THIS MORNING. AN UPPER LEVEL LOW PASSING BY TO THE NORTH WILL KEEP WINDS ABOVE 30 MPH THROUGH THE DAY AND INTO TOMORROW. HIZ028-310515- /O.NEW.PHFO.WI.Y.0019.070330T1611Z-070331T1600Z/ BIG ISLAND SUMMITS- 611 AM HST FRI MAR 30 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
4 follow-up statements
000 WWHW70 PHFO 310144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST FRI MAR 30 2007 ...WINDS REMAIN STRONG ACROSS THE BIG ISLAND SUMMITS... .WEST WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE AT ADVISORY LEVELS. AN UPPER LEVEL LOW PASSING BY TO THE NORTH WILL KEEP WINDS ABOVE 30 MPH THROUGH TONIGHT AND INTO TOMORROW EVENING. HIZ028-311445- /O.EXT.PHFO.WI.Y.0019.000000T0000Z-070401T0400Z/ BIG ISLAND SUMMITS- 344 PM HST FRI MAR 30 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
000 WWHW70 PHFO 311322 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST SAT MAR 31 2007 ...WINDS REMAIN STRONG ACROSS THE BIG ISLAND SUMMITS... .WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE AT ADVISORY LEVELS. AN UPPER LEVEL TROUGH PASSING BY TO THE NORTH WILL KEEP WINDS ABOVE 30 MPH TODAY THROUGH SUNDAY AFTERNOON. HIZ028-010230- /O.EXT.PHFO.WI.Y.0019.000000T0000Z-070402T0400Z/ BIG ISLAND SUMMITS- 322 AM HST SAT MAR 31 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 010734 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 934 PM HST SAT MAR 31 2007 ...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS... .AN UPPER LEVEL TROUGH NORTH OF THE ISLANDS WILL MAINTAIN STRONG WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH SUNDAY NIGHT. HIZ028-012045- /O.EXT.PHFO.WI.Y.0019.000000T0000Z-070402T1600Z/ BIG ISLAND SUMMITS- 934 PM HST SAT MAR 31 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH SUNDAY NIGHT. $$
000 WWHW70 PHFO 011400 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN APR 1 2007 ...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS... .AN UPPER LEVEL TROUGH NORTH OF THE ISLANDS WILL MAINTAIN STRONG WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH SUNDAY NIGHT. HIZ028-020300- /O.UPG.PHFO.WI.Y.0019.000000T0000Z-070402T1600Z/ /O.NEW.PHFO.HW.W.0007.070401T1400Z-070402T1600Z/ BIG ISLAND SUMMITS- 400 AM HST SUN APR 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE HIGH WIND WARNING SUPERCEDES THE WIND ADVISORY. WEST TO SOUTHWEST WINDS 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH SUNDAY NIGHT. THE HIGH WINDS WILL CREATE HAZARDOUS CONDITIONS AND TRAVEL TO THE SUMMITS IS NOT ADVISED...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 30, 5:00 AM HST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 30, 5:00 AM HST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 500 AM HST FRI MAR 30 2007 ADDED PARAGRAPH ON BIG ISLAND SUMMIT WINDS .SYNOPSIS... LIGHT WINDS WILL CONTINUE OVER THE ISLANDS THROUGH THE WEEKEND. EXPECT CLOUDS TO BE MORE PLENTIFUL DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS WILL FAVOR THE AFTERNOON AND EVENING HOURS...AND SOME OF THEM MAY BE HEAVY...PARTICULARLY DURING THE WEEKEND. LIGHT TRADE WINDS MAY BUILD BACK IN EARLY NEXT WEEK. && .DISCUSSION... THE SURFACE TROUGH NORTH OF THE BIG ISLAND CONTINUES TO BRING LIGHT WINDS ACROSS THE MAIN HAWAIIAN ISLANDS EARLY THIS MORNING. USUALLY UNDER A LIGHT WIND REGIME WE WOULD EXPECT SKIES TO CLEAR OUT OVERNIGHT...HOWEVER THERE APPEARS TO BE JUST ENOUGH LOW LEVEL MOISTURE IN THE AREA TO KEEP A FEW CLOUDS AROUND AT NIGHT. DESPITE THE CLOUDS...RAINFALL HAS BEEN SPARSE ACROSS THE ISLANDS. NONE OF THE RAIN GAGES ON OAHU REPORTED ANY RAIN BETWEEN 8 PM AND 2 AM. ON THE OTHER ISLANDS...ROUGHLY ONE GAGE PER ISLAND REPORTED ABOUT A QUARTER OF AN INCH DURING THE SAME TIME PERIOD...WITH MOST SITES DRY. WINDS AT THE BIG ISLAND SUMMIT CAME UP OVERNIGHT...AND THE MODELS SUGGEST GUSTY WINDS WILL CONTINUE OVER THE NEXT COUPLE OF DAYS. KEEPING THE WINDS JUST BELOW ADVISORY LEVEL FOR TODAY...BUT WILL HAVE TO MONITOR CLOSELY. THE SURFACE AND UPPER LEVEL TROUGH WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND...SO EXPECT THE LIGHT WINDS TO PERSIST. THE LIGHT WINDS WILL ALLOW FOR LAND AND SEA BREEZES TO SET UP. EXPECT CLOUDS TO ONCE AGAIN BE MORE OF A FACTOR DURING THE AFTERNOON HOURS...BUT SHOWERS ARE EXPECTED TO REMAIN SPARSE TODAY. THE UPPER LEVEL LOW WILL FACTOR INTO THE FORECAST MORE FOR LATE SATURDAY AND SUNDAY...AND WILL BRING WITH IT THE INCREASED CHANCE FOR SOME LOCALLY HEAVY SHOWERS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY. THE MODELS CONTINUE TO CONVERGENCE ON THE NEXT HIGH PRESSURE SYSTEM BUILDING IN FOR THE START OF THE NEXT WORK WEEK...AND FENDING OFF THE NEXT LOW PRESSURE SYSTEM FROM IMPACTING THE ISLANDS. CONFIDENCE IS GROWING WITH THIS SOLUTION AS THE MODELS COME MORE INTO LINE WITH EACH OTHER. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE && MBALLARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.